Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Kangarooster

Off Accutane a Month and I'm Getting Little red bumps/Pimples on My Face/Body.. Should I go Back on my Unused Accutane From a Month ago While Waiting for the Derm Appointment?

Recommended Posts

So to sum it up.. 
I'm a month off a 8-9 months Accutane prescription.. I started at 20 and ended at 70.  I'm an 18 year old 69-70kg and 6,2" male (for reference)
and now for some reason I'm getting little red bumps/pimples on my face.. I wouldn't call it a breakout but they're definitely there! I can't go back to having acne..it ruined my teen years and confidence.. My skin had been clear since march 2015 due to Accutane and since I've regained my confidence and actually want to go out and bee seen....  
Which is why while waiting for my derm appointment..would it be safe to use some of the accutane pills I have left over from a month ago? what dose should I take??  I know a lot of you will be against it and tell me to wait for the derm.. but I could be waiting at least a month for the appointment.. and I REALLY don't want to ruin my clear skin waiting!

+ let me just add that I've been on retin-a for about 2 weeks now for like 4 times a week.

Any advice would be appreciated,thanks! :)

Share this post


Link to post
Share on other sites

Hey Kangarooster,
I think you're right that nobody really wants to give you advice on this question as we would all feel terrible if you had a bad outcome as a result....only the derm will understand the pharmacodynamics of Accutane and whether it is beneficial or not and safe or not to go on and off and on the drug.  From a drug point of view you can probably see the expiry date of the medication on the packaging somewhere but you still might run out again before you see the derm.
I'm sure everyone can understand your frustration of having to wait for an appointment though.

Share this post


Link to post
Share on other sites

I've been off of accutane for two months now, and as soon as I finished I started getting red blips. They weren't white heads but instead just little, but very red, pores.

My derm said it's very normal and our skin just readjusting to getting higher oil levels and the dryness we have. She prescribed epiduo which I have been using since and it's been working a treat!

i've heard mixed reviews about retin a, so would definately recommend asking for a stronger topical such as epiduo/tactuo or duac at your next appointment

but overall, I think it's very normal :)

Share this post


Link to post
Share on other sites

Hey Kangarooster,
I think you're right that nobody really wants to give you advice on this question as we would all feel terrible if you had a bad outcome as a result....only the derm will understand the pharmacodynamics of Accutane and whether it is beneficial or not and safe or not to go on and off and on the drug.  From a drug point of view you can probably see the expiry date of the medication on the packaging somewhere but you still might run out again before you see the derm.
I'm sure everyone can understand your frustration of having to wait for an appointment though.

Ah yeah I can completely see where you're coming from! :)  The expiry date is all next year and I have about 4 full boxes :o (not sure how that came about haha)    Think I'll just go see my doctor again and ask him if it's okay! 
Thanks for the help! :)

I've been off of accutane for two months now, and as soon as I finished I started getting red blips. They weren't white heads but instead just little, but very red, pores.

My derm said it's very normal and our skin just readjusting to getting higher oil levels and the dryness we have. She prescribed epiduo which I have been using since and it's been working a treat!

i've heard mixed reviews about retin a, so would definately recommend asking for a stronger topical such as epiduo/tactuo or duac at your next appointment

but overall, I think it's very normal :)

Yeah I'm getting the exact same! :o   They're like little red bumps,they're not too inflammed but my concern is that when they go down.. I'll have to wait a another 6 months for the red mark to go! :( 

Oh really? :o   Do you still get spots and how many? :o    Have you considered going back on accutane for a second round? Because I remember my derm telling me accutane had about an 80% chance of COMPLETELY preventing spots.. but it seems like a lot of people on the internet have the same problem we do!   Was so happy to not have to worry about my skin,etc.. :(

Well at the moment I'm only using Retin-a to get rid of the red marks on my face, but I went to the doctor a week ago to tell him about my current problem and he prescribed me "Accnecide" .. I'm pretty sure it's Benzoyl Peroxide :I  I've been using that on the bumps and it's been working quite well to be honest.. but still I'd rather not get them to begin with and prevent red marks on my skin because of them.

I really hope it is! xD  I'm hoping as soon as my skin "adjusts" my skin will be completely clear again and I won't have to worry about this anymore!

Thanks for the help! :D

Share this post


Link to post
Share on other sites

I'd be happy to take another course, but right now I don't think I need it. So far the epiduo has been keeping me clear, but who knows what could happen! But for now Im going to just stick in there and hold on and hopefully it'll all work out!

You were on quite a high dosage so i'm not sure if extra tablets would really help any more or not. I am thinking it's just your skin adjusting, but let's see! The Benzoyl cream youve been prescribed should really help !

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×